Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

How many moms out there have had trouble losing weight due to the Mirena?

I have one, and am having trouble losing weight.... I was just wondering if this might be a factor in my attempts to lose weight because I eat an almost no fat, really high fiber, and high in protein diet.... Plus I exercise a lot... if I lose anything, it is REALLY slowly....

Answer Question
 
momof2redhedz

Asked by momof2redhedz at 2:49 PM on Jul. 5, 2011 in Diet & Fitness

Level 17 (4,510 Credits)
Answers (4)
  • Well, first of all, you need to eat healthy fats. The lack of fats in your diet is likely leading to a lack of satiety, which can lead to overeating. On the other hand, your calorie intake may actually be too low if you're exercising a ton, which can slow your metabolism. You should never go below 1200 calories a day. You need to find a balance in your diet. I eat clean, which is all about getting rid of processed foods, eating throughout the day, and finding the right balance.  I'm down 65 lbs so far!


    I haven't found that Mirena has made a huge difference in my weight loss journey. I've had two Mirenas, and neither seem to have affected my weight.

    musicpisces

    Answer by musicpisces at 4:13 PM on Jul. 5, 2011

  • I took the depo shot for 1yr after having dd.
    My weight loss was S-L-O-W.. I was working out & eating pretty good (not great. i wont lie!).. I started to wonder if Depo was having an effect cause Ive read of woman not being able to lose weight/gain weight on the shot...
    I stopped the shot & I still have not been able to lose weight..
    I think maybe Depo could play a part. But I also think after pregnancy sometimes our bodies just change & its harder to lose weight.
    Who knows! But it SUCKS! I want to lose weight so bad so that I can get pregnant again at a healthy weight.. :-(
    MommaTasha1003

    Answer by MommaTasha1003 at 5:56 PM on Jul. 5, 2011

  • i havent had trouble loosing weight, i hated mirena though. headaches and pretty much every other sideeffect you could have
    julie.f

    Answer by julie.f at 9:03 PM on Jul. 5, 2011

  • I was on it for 2 years and had a HORRIBLE time losing weight! I did research on it and that is one of the reasons I had it taken out. I lost 15 pounds the month I got it out.
    MandyP27

    Answer by MandyP27 at 12:10 PM on Jul. 6, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN